Rest In Peace Chinga
I honestly cannot explain my emotions right now, tonight I lost my 'heart horse' Chinga, in a freak accident that could have never been expected.
He has recently had cellulites in his two back legs, being treated with penicillin (the actual antibiotic he has had twice before), when he was given it tonight he had an unforeseen reaction to it. A few moments later he began seizing and collapsing on the ground - unable to stand on he's legs, and flipping over backwards. Crashing into gates & fences. Following this, he went out of control, galloping around, crashing through fences and falling over. When he was finally caught, there was a huge gash on his face. Half his face was missing and he was unable to sustain weight on both his back legs. The vet was immediately contacted, and when she arrived she concluded that the entire side of his face, along with his skull had been shattered - fragments of the bone were already in his brain, suspected breaks in both his back legs & ribs. Along with the mental damage done, all the money and surgery in the world wouldn't have fixed him. We decided to humanly put him to sleep. He went very peacefully, with myself, my family and instructor standing by - telling him how wonderful he was & how perfect of a horse he has been.
I do not have words to explain what I am feeling, I could not have asked for a better horse to spend the last five years with. I cannot thank him enough. I love you Chinga,
Posted via Mobile Device
How awful for both of you-I'm so sorry this happened to you & your beloved horse. Prayers coming your way. RIP Chinga.
My condolences on your sad loss.
I am so sorry!! This is my biggest fear when I administer Penicillin. You got the penicillin in the vein, This happens when do not get it all in the muscle it does something to their heart. My heart goes out to you, but what you described is classic penicillin in the vein.
Who administered the medicine?
Oh no! I'm so sorry for your loss. :(
Oh Maddy, I am so sorry this happened. Hugs.
Posted via Mobile Device
Your story brought beck memories of the two times it happened to me.
The first time about 27 years ago, I had an Arab that needed a penn shot 4 times a day, 2 in AM, 2 in PM. When I gave him a shot, I know I assperated the needle, (pulled back the plunger looking to see if blood came back) It was fine no blood. I think when I pushed the plunger down to administer the medicine, I must have nicked a vein, and some medicine went in the vein. He flipped over backward then ran backward around the stall. I ran and called the vet, he was here in 7 mins, I was in the car crying, and by the time the vet went to the horse he was fine.
I did not give a penicillin shot for 20 years.
Second time about 3 years ago. When I started giving shots again, I was so paranoid, I would assparate the needle about every 5 cc's, I think all the moving around of the needle caused it to nick a vein again. This time it was the Clyde, he just ran back about 20 steps around his stall and was okay after that.
I don't mean to make this any harder for you, I told my story that maybe some one will read it and beware that giving a shot is best left to a vet or someone very knowledgeable.
I had given hundreds of shots, and I knew what I was doing. I have never given a penicillin shot since.
I am so sorry, I know how much you loved that horse.
I'm so sorry for your loss.
OMG .. Chinga ... I'm so sorry that happened to you. to Chinga!
It's not your fault! This can happen to vets also ....
Oh Maddie, I am so so sorry to hear that. My heart aches for you.
|All times are GMT -4. The time now is 05:09 AM.|
Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2016, vBulletin Solutions, Inc.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.